Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 1, 2013, 6:17 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 6:17 PM EDT (22:17 UTC)
- Expired
- Sep 1, 2013, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:27 PM EDT | TSTM WND DMG | Allegany, NY | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WUUS51 KBUF 012217 SVRBUF NYC003-009-012300- /O.NEW.KBUF.SV.W.0083.130901T2217Z-130901T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 617 PM EDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ALLEGANY COUNTY IN WESTERN NEW YORK SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK * UNTIL 700 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLEGANY...OR NEAR OLEAN... AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... ALLEGANY... HINSDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4232 7851 4223 7817 4200 7850 4206 7863 TIME...MOT...LOC 2217Z 204DEG 17KT 4207 7852 $$ APFFEL
2 follow-up statements
230
WWUS51 KBUF 012236
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
636 PM EDT SUN SEP 1 2013
NYC003-012246-
/O.CAN.KBUF.SV.W.0083.000000T0000Z-130901T2300Z/
ALLEGANY NY-
636 PM EDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALLEGANY COUNTY
IS CANCELLED...
LAT...LON 4209 7857 4228 7848 4220 7830 4214 7830
4204 7847
TIME...MOT...LOC 2236Z 213DEG 14KT 4212 7848
$$
NYC009-012300-
/O.CON.KBUF.SV.W.0083.000000T0000Z-130901T2300Z/
CATTARAUGUS NY-
636 PM EDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL CATTARAUGUS COUNTY...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLEGANY...OR NEAR
OLEAN...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
HINSDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4209 7857 4228 7848 4220 7830 4214 7830
4204 7847
TIME...MOT...LOC 2236Z 213DEG 14KT 4212 7848
$$
APFFEL173
WWUS51 KBUF 012247
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
647 PM EDT SUN SEP 1 2013
NYC009-012256-
/O.CAN.KBUF.SV.W.0083.000000T0000Z-130901T2300Z/
CATTARAUGUS NY-
647 PM EDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CATTARAUGUS
COUNTY IS CANCELLED...
AT 646 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4209 7857 4228 7848 4220 7830 4214 7830
4204 7847
TIME...MOT...LOC 2246Z 213DEG 14KT 4215 7845
$$
APFFELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 4:05 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 1, 4:05 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 405 PM EDT SUN SEP 1 2013 .SYNOPSIS... WARM AND MUGGY CONDITIONS WILL PREVAIL THROUGH TONIGHT AND LABOR DAY ACCOMPANIED BY SHOWERS AND A FEW THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL CROSS THE REGION MONDAY NIGHT USHERING IN A PERIOD OF MILDER AND QUIETER WEATHER. && .NEAR TERM /THROUGH MONDAY/... REGIONAL RADAR IMAGERY SHOWING SHOWERS INCREASING IN COVERAGE THIS AFTERNOON JUST TO OUR WEST ACROSS LAKE ERIE AND NORTHERN PA/OH. THIS ACTIVITY IS ASSOCIATED WITH A POTENT MID-LEVEL TROUGH THAT IS DROPPING ACROSS THE UPPER GREAT LAKES. THE COMBINATION OF ABUNDANT LOW LEVEL MOISTURE AND MODERATE INSTABILITY WITH MLCAPES IN THE 500-1000 J/KG RANGE COUPLED WITH SURFACE CONVERGENCE ALONG A STALLED BOUNDARY ACROSS WESTERN/CENTRAL NY IN ADDITION TO FALLING HEIGHTS ALOFT WITH THE APPROACHING MID LEVEL TROUGH MEANS THAT IT IS SHAPING UP TO BE A WET NIGHT ACROSS THE FORECAST AREA. EXPECT SHOWERS ALONG WITH ISOLATED THUNDERSTORMS TO EXPAND IN COVERAGE ACROSS WESTERN NEW YORK FROM LATE AFTERNOON ONWARDS. THIS BATCH OF SHOWERS AND THUNDERSHOWERS WILL CONTINUE TO TRACK ACROSS THE GENESEE VALLEY THIS EVENING AND INTO THE NORTH COUNTRY LATER TONIGHT. AFTER THAT...EXPECT A LULL IN ACTIVITY OVERNIGHT WITH THE LOSS OF DIURNAL INSTABILITY BEFORE THE NEXT ROUND OF SHOWERS/THUNDERSTORMS STARTS UP AGAIN BY LATE TUESDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. ONCE AGAIN...WITH THE BROAD SWATH OF MOIST AND UNSTABLE AIR IN PLACE ACROSS THE REGION AND THE LARGE SCALE FORCING AHEAD OF THE APPROACHING COLD FRONT/MID-LEVEL TROUGH...WIDESPREAD SHOWER ACTIVITY WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION ON LABOR DAY. REGARDING TEMPERATURES...ABUNDANT CLOUD COVER AND DEWPOINTS RUNNING IN THE MID TO UPPER 60S WILL KEEP OVERNIGHT LOWS LIMITED TO THE MID TO UPPER 60S NEAR THE LAKES WITH LOW TO MID 60S ACROSS HIGHER ELEVATIONS OF THE TUG HILL AND SOUTHERN TIER. LIKEWISE...THE CLOUDS/SHOWERS SHOULD HELP KEEP A LID ON TEMPERATURES MONDAY WITH HIGHS AROUND 80 ACROSS THE FINGER LAKES AND GENESEE VALLEY WITH 70S ELSEWHERE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... FOR MONDAY NIGHT...SHOWERS AND ISOLATED EVENING THUNDERSTORMS WILL DIMINISH AS THE COLD FRONT AND ITS ASSOCIATED LIFT PUSHES EASTWARD THROUGH THE REMAINDER OF THE CWA. THOUGH SKIES WILL LIKELY REMAIN MOSTLY CLOUDY THROUGH THE NIGHT THE COOLER AIR PUSHING IN BEHIND THE COLD FRONT WILL LOWER OVERNIGHT LOWS...AND ALSO LOWER THE DEWPOINTS INTO A MORE COMFORTABLE RANGE. OVERNIGHT LOWS WILL DROP BACK INTO THE 50S TO A FEW LOWER 60S ALONG THE IMMEDIATE LAKE SHORELINE. ON TUESDAY AN UPPER LEVEL TROUGH WILL STILL REMAIN OVERHEAD AND WITH A STILL UNSTABLE ATMOSPHERE THERE WILL STILL BE A CHANCE FOR SHOWERS THROUGH THE DAY...ESPECIALLY FROM MIDDAY THROUGH EARLY EVENING WHEN SOLAR HEATING ADDS TO THE DAYTIME INSTABILITY. ALSO AIDING IN THE LIFT THROUGH THE DAY WILL BE THE LEFT FRONT QUAD OF A 100 KNOT 250 HPA JET. THE AXIS OF THIS TROUGH WILL CROSS THE REGION TUESDAY SUCH THAT A DIMINISHING TREND TO THE SHOWERS WILL BE FOUND TUESDAY NIGHT. EXPECT SOME CLEARING THROUGH THE NIGHT ACROSS THE REGION. HOWEVER WINDS WILL VEER TO NORTHWEST BEHIND THE TROUGH AND WITH THE RECENT RAINS SOME LOW STRATUS AND CLOUDS MAY FILL IN THROUGH THE NIGHT...ESPECIALLY ACROSS WESTERN NEW YORK. LOWS TUESDAY NIGHT WILL BE SEASONABLE IN THE 50S. ON WEDNESDAY HIGH PRESSURE WILL SETTLE INTO THE OHIO VALLEY...WITH A RIDGE AXIS EXTENDING UPWARDS THROUGH THE EASTERN GREAT LAKES. EXPECT A DRY DAY WEDNESDAY AS DRY AIR ADVANCES INTO THE REGION BEHIND THE UPPER LEVEL TROUGH. SLIGHT WARM AIR ADVECTION AND DAYTIME HEATING WILL LIKELY BRING FAIR WEATHER CU THROUGH THE AFTERNOON. LATER WEDNESDAY AND WEDNESDAY NIGHT A COLD FRONT DROPPING SOUTHWARD FROM CANADA MAY CLIP THE EASTERN LAKE ONTARIO REGION. THERE IS STILL SOME UNCERTAINTY WITH NOT ONLY PRECIPITATION ALONG THIS FRONT...BUT THE WESTERN AND SOUTHERN EXTEND OF THE COLD POOL. FOR NOW WILL JUST INDICATE SOME INCREASE IN CLOUDS THROUGH THE EASTERN LAKE ONTARIO REGION WEDNESDAY NIGHT WITH PERHAPS A SHOWER THROUGH THE NORTH COUNTRY. EXPECT SEASONAL TEMPERATURES WEDNESDAY AND WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THERE IS STILL A BIT OF UNCERTAINTY TO START THE EXTENDED PERIOD OF THE FORECAST PERIOD. WHAT WE KNOW IS ANOTHER STRONG UPPER LEVEL RIDGE WILL BE FOUND OVER THE ROCKIES AND EXTENDING NORTHWARD INTO CANADA. TO THE EAST A BROAD TROUGH OR LOW PRESSURE WILL BE DIPPING ACROSS EASTERN CANADA AND DOWN INTO THE EASTERN US. WHERE THE UNCERTAINTY LIES IS WITH A SHORTWAVE...AND JUST HOW MUCH IT WILL DEEPEN THIS EASTERN US TROUGH. THE GFS HAS BEEN FLUCTUATION THE MOST OF THE GLOBAL MODELS (GFS,ECMWF AND CMC) EITHER DEEPENING THE TROUGH...OR KEEPING MUCH OF THE SHORTWAVE ENERGY TO OUR NORTH. THE ECMWF HAS BEEN THE MOST CONSISTENT IN DROPPING THE POTENT SHORTWAVE DOWN ACROSS THE NORTHEAST WITH A STEEP DROP IN 850 HPA TEMPERATURES. THE CANADA IS IN THE MIDDLE...BUT DEFLECTS MUCH OF THE COOLER AIR TO OUR EAST. FOR NOW WILL JUST LEAVE CONTINUITY UNTIL A CLEARER SOLUTION DEVELOPS. HIGH PRESSURE WILL ENTER INTO OUR REGION ON FRIDAY WITH DRY AND COMFORTABLE FALL WEATHER EXPECTED. AS THIS HIGH PRESSURE SLIDES EASTWARD A RETURN FLOW OF MOISTURE INTO THE OHIO VALLEY AND GREAT LAKES REGION COUPLED WITH A NORTHWEST FLOW ALOFT MAY TRIGGER A COMPLEX OF SHOWERS OR THUNDERSTORMS NEXT WEEKEND. EXPECT TEMPERATURES FRIDAY AND THROUGH NEXT WEEKEND TO BE AT OR JUST ABOVE NORMAL AS THE UPPER LEVEL TROUGH AND ITS COOL POOL FOCUS JUST TO OUR EAST TO ALLOW HEAT FROM THE CENTRAL PLAINS TO EDGE OUR WAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... QUIET WEATHER ATTM WITH VFR CU INDICATED ACROSS MUCH THE FORECAST AREA PER VISIBLE IMAGERY...HOWEVER REGIONAL RADAR IMAGERY IS INDICATING DEVELOPMENT OF WIDESPREAD SHOWER ACTIVITY JUST UPSTREAM FROM AROUND KERI WEST. THIS ACTIVITY IS EXPECTED TO CONTINUE TO BLOSSOM AND TRACK EAST INTO WRN NY THIS AFTERNOON AND THIS EVENING. WHILE INSTABILITY AND THREAT FOR WIDESPREAD TSRA IS LIMITED...CANNOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO AMONG THE WIDER SWATH OF SHOWERS. OVERALL HOWEVER EXPECT VFR CONDITIONS TO PREVAIL WITH BRIEF PERIODS OF MVFR IN HEAVIER SHOWERS. GIVEN RECENT TRENDS...ABUNDANT MOISTURE...AND LIKELIHOOD OF RAINFALL THIS EVENING...EXPECT CONDITIONS TO DETERIORATE TO AT LEAST MVFR OVERNIGHT WITH KJHW DROPPING TO IFR/LIFR AS USUAL. WITH UPPER LEVEL TROUGH APPROACHING...AM NOT EXPECTING WIDESPREAD FOG...HOWEVER...CANNOT RULE OUT THE POSSIBILITY OF IFR CIGS DEVELOPING ACROSS THE NIAGARA FRONTIER LATE TONIGHT/EARLY MON MORNING...HOWEVER CONFIDENCE IS NOT QUITE HIGH ENOUGH YET TO WARRANT DROPPING THE TAFS TO IFR AT THIS POINT. ANOTHER ROUND OF SHOWERS AND MVFR CONDITIONS WILL BE POSSIBLE FROM LATE MORNING ONWARDS ON MONDAY AS A POTENT UPPER LEVEL TROUGH AND SURFACE COLD FRONT APPROACH THE REGION. THE FRONT IS EXPECTED TO CROSS THE FORECAST AREA MONDAY NIGHT HOWEVER EXPECT AT LEAST A FEW SHOWERS TO HANG AROUND INTO TUESDAY AS THE UPPER LEVEL TROUGH CROSSES THE REGION. OUTLOOK... MONDAY NIGHT...MAINLY VFR WITH SHOWERS DIMINISHING. TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS. WEDNESDAY...VFR. WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A SLIGHT CHANCE OF FRIDAY...VFR. && .MARINE... WINDS/WAVES WILL REMAIN RELATIVELY LIGHT ON THE LAKES TONIGHT DUE TO A BROAD AREA OF LOW PRESSURE AND A WEAK GRADIENT ACROSS THE REGION. HOWEVER...SHOWERS AND ISOLATED THUNDERSTORMS WILL BE AFFECTING THE REGION THROUGH MONDAY AS AN UPPER LEVEL TROUGH TRAVERSES THE GREAT LAKES. AN ASSOCIATED COLD FRONT WILL CROSS THE LOWER GREAT LAKES MONDAY NIGHT AND SMALL CRAFT ADVISORIES MAY BE NECESSARY AS COLDER AIR MOVES ACROSS THE LAKES IN THE WAKE OF THE FRONT. THE BREEZY CONDITIONS WILL BE SHORT-LIVED HOWEVER AS HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES FROM TUESDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WOOD NEAR TERM...WOOD SHORT TERM...THOMAS LONG TERM...THOMAS AVIATION...WOOD MARINE...WOOD
Hazardous weather outlook, Sep 1, 5:09 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 509 AM EDT SUN SEP 1 2013 NYZ001>008-010>014-019>021-085-020915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 509 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL CROSS THE REGION ON MONDAY ALONG WITH SOME SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW ISOLATED STRONGER STORMS WITH GUSTY WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 509 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL CROSS THE REGION ON MONDAY ALONG WITH SOME SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW ISOLATED STRONGER STORMS WITH SOME GUSTY WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Sep 1, 4:38 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 438 PM EDT SUN SEP 1 2013 NYZ001-010-011-012130- ERIE NY-GENESEE NY-NIAGARA NY- 438 PM EDT SUN SEP 1 2013 ...A THUNDERSTORM WILL BRING VERY HEAVY RAIN FROM CLARENCE CENTER TO AKRON... * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CLARENCE...AND WAS MOVING SLOWLY TO THE NORTHEAST AT 10 MPH. EXPECT VERY HEAVY RAINFALL...WITH LOCALIZED RAINFALL AMOUNTS OF AN INCH FROM CLARENCE CENTER TO AKRON...ALONG AND JUST NORTH OF INTERSTATE 90. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4313 7840 4300 7832 4290 7858 4304 7871 APFFEL
Special weather statement, Sep 1, 5:32 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EDT SUN SEP 1 2013
NYZ002-011-012215-
GENESEE NY-ORLEANS NY-
532 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL BRING HEAVY RAINS TO NORTHERN PORTIONS
OF GENESEE AND SOUTHERN PORTIONS OF ORLEANS COUNTY...
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL IN
EXCESS OF AN INCH AN HOUR. THESE STORMS WILL BRING HEAVY RAIN TO
MEDINA...ALBION..OAKFIELD...EAST PEMBROKE...AND NEARBY LOCATIONS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4325 7807 4306 7806 4300 7818 4299 7846
4326 7846
APFFELSpecial weather statement, Sep 1, 6:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 604 PM EDT SUN SEP 1 2013 NYZ003-011-013-012300- GENESEE NY-LIVINGSTON NY-MONROE NY- 604 PM EDT SUN SEP 1 2013 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BATAVIA...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... BYRON... LE ROY... BERGEN... MUMFORD AND CALEDONIA... SCOTTSVILLE AND INDUSTRY... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4311 7757 4284 7759 4291 7821 4309 7820 JAM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:38 PM EDT | Special Weather Statement | BUF | Genesee | 52 min |
| Sep 1, 4:55 PM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Sep 1, 5:32 PM EDT | Special Weather Statement | BUF | Genesee | 43 min |
| Sep 1, 6:04 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 3 hr |
| Sep 1, 6:04 PM EDT | Special Weather Statement | BUF | Genesee | 56 min |
| Sep 1, 7:00 PM EDT | Special Weather Statement | BUF | Livingston | 45 min |
| Sep 1, 7:25 PM EDT | Special Weather Statement | BUF | Allegany | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.